m+Medelevator.RU
← Поиск публикаций
Connecticut medicine · 2008

Rare complications of diphenhydramine toxicity.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Ramachandran Krithika, Sirop Paul

Аннотация

Antihistamines have traditionally been regarded as safe over the counter sedative-hypnotics. While they are generally considered to have a wide safety profile, there have been multiple reports of severe toxicity and even fatalities associated with antihistamine overdoses, most of them associated with suicide attempts. We present the case of a 33-year-old female who attempted suicide by ingesting diphenhydramine pills and had a course complicated by two rarely observed adverse effects of antihistamines: rhabdomyolysis and a prolonged QT interval on EKG. Both rhabdomyolysis and a prolonged QT have been observed in cases of antihistamine overdose, but to our knowledge this is the first case with both of these complications occurring together in the same patient. We postulate the mechanisms of action by which diphenhydramine may cause these two potentially life threatening adverse effects.

Предметные рубрики MeSH